MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC X-STOP PEEK INTERSPINOUS SPACER; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

MEDTRONIC SOFAMOR DANEK USA, INC X-STOP PEEK INTERSPINOUS SPACER; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Catalog Number 1-3208
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/16/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.Although it is unknown whether both the reported devices led to the event or not, we are filling this report for notification purposes.Mentioned device with quantity 2 were involved in the event.
 
Event or Problem Description
Pre-op diagnosis: lumbar spinal canal stenosis it was reported that on the patient underwent unspecified surgery and laminectomy at l3-l4 and l4-l5 using spacer due to lumbar spinal canal stenosis.Post-op, patient complained of strong back pain.On (b)(6) 2014 an image inspection was conducted which revealed that the interspinous expansion had not been maintained because of the abnormal positioning of the implants.Patient underwent revision surgery for removal of the implants.

Brand Name
X-STOP PEEK INTERSPINOUS SPACER
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7014369
Report Number1030489-2017-02286
Device Sequence Number19032582
Product Code NQO
UDI-Device Identifier00643169132849
UDI-Public00643169132849
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2013
Device Catalogue Number1-3208
Device Lot Number2253691
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2017
Initial Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age88 YR
Patient Weight54